Alert archive / California / High Wind Watches in 2011

High Wind Watch 2, NWS Hanford, CA

February 17, 2011

NWS Hanford, CA issued this high wind watch at Feb 17, 2011, 10:25 AM PST. It took effect at Feb 18, 2011, 12:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 17, 2011, 10:25 AM PST (18:25 UTC)
In effect from
Feb 18, 2011, 12:00 AM PST
Expired
Feb 17, 2011, 5:44 PM PST
In force
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

639 
WWUS76 KHNX 171825
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1025 AM PST THU FEB 17 2011

CAZ089-091-180400-
/O.CON.KHNX.WI.Y.0008.110217T1900Z-110218T0400Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
1025 AM PST THU FEB 17 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING
FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY...

A WIND ADVISORY FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY
REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING FOR THE WEST SIDE
OF THE SAN JOAQUIN VALLEY. 

STRONG AND GUSTY WINDS WILL OCCUR AHEAD OF A DEEPENING STORM
SYSTEM OVER THE EASTERN PACIFIC TODAY. 

* WINDS: SOUTHEAST 15 TO 25 MPH WITH GUSTS TO AROUND 45 MPH...
  ESPECIALLY BELOW THE PASSES...AND CONTINUING PAST SUNSET BEFORE
  DIMINISHING.

* LOCATIONS INCLUDE: AVENAL...COALINGA...PACHECO PASS...COTTONWOOD
 PASS. 

* IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ092-095-180400-
/O.NEW.KHNX.HW.A.0002.110218T0800Z-110219T0300Z/
SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS-
1025 AM PST THU FEB 17 2011

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
EVENING FOR THE GRAPEVINE...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A HIGH WIND
WATCH FOR THE GRAPEVINE...WHICH IS IN EFFECT FROM LATE TONIGHT
THROUGH FRIDAY EVENING. 

* WINDS: SOUTHERLY AT 25 TO 40 MPH WITH GUSTS TO 70 MPH.

* TIMING: FROM ABOUT MIDNIGHT TONIGHT INTO THE EARLY EVENING HOURS
  FRIDAY. THE STRONGEST WINDS ARE LIKELY BETWEEN 10 AM AND 5 PM
  FRIDAY. 

* LOCATIONS INCLUDE: INTERSTATE 5 FROM GRAPEVINE THROUGH TEJON
  PASS.

* IMPACTS: AREAS OF BLOWING DUST WITH SEVERELY REDUCED
  VISIBILITY...DIFFICULTY STEERING AND CONTROL OF HIGH PROFILE
  VEHICLES SUCH AS CAMPERS AND TRACTOR TRAILERS...TRAVEL DELAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. WIND GUSTS OF 58 MPH OR STRONGER MAY OCCUR.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

DURFEE

WEATHER.GOV/HANFORD
3 follow-up statements
951 
WWUS76 KHNX 172104
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
104 PM PST THU FEB 17 2011

CAZ090-180400-
/O.EXA.KHNX.WI.Y.0008.000000T0000Z-110218T0400Z/
EAST CENTRAL SAN JOAQUIN VALLEY-
104 PM PST THU FEB 17 2011

...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING FOR THE
EAST CENTRAL SAN JOAQUIN VALLEY. 

STRONG AND GUSTY WINDS WILL OCCUR AHEAD OF A DEEPENING STORM
SYSTEM OVER THE EASTERN PACIFIC TODAY.

* WINDS: SOUTHEAST 15 TO 25 MPH WITH GUSTS TO AROUND 45 MPH... 
  ESPECIALLY BELOW THE PASSES...AND CONTINUING PAST SUNSET 
  BEFORE DIMINISHING.

* LOCATIONS INCLUDE: MERCED...CHOWCHILLA...MADERA...FRESNO...
  KERMAN.

* IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ089-091-180400-
/O.CON.KHNX.WI.Y.0008.000000T0000Z-110218T0400Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
104 PM PST THU FEB 17 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING FOR
THE WEST SIDE OF THE SAN JOAQUIN VALLEY. 

STRONG AND GUSTY WINDS WILL OCCUR AHEAD OF A DEEPENING STORM
SYSTEM OVER THE EASTERN PACIFIC TODAY.

* WINDS: SOUTHEAST 15 TO 25 MPH WITH GUSTS TO AROUND 45 MPH... 
  ESPECIALLY BELOW THE PASSES...AND CONTINUING PAST SUNSET 
  BEFORE DIMINISHING.

* LOCATIONS INCLUDE: AVENAL...COALINGA...FIREBAUGH...FIVE
  POINTS... HURON...LEMOORE...PACHECO PASS...COTTONWOOD PASS.

* IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ092-095-180515-
/O.CON.KHNX.HW.A.0002.110218T0800Z-110219T0300Z/
SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS-
104 PM PST THU FEB 17 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM MIDNIGHT PST TONIGHT
THROUGH FRIDAY EVENING FOR THE GRAPEVINE...

A HIGH WIND WATCH FOR THE GRAPEVINE REMAINS IN EFFECT FROM
MIDNIGHT PST TONIGHT THROUGH FRIDAY EVENING FOR [!!!GIVE SPECIFIC
AREA!!!]. 

* WINDS: SOUTHERLY AT 25 TO 40 MPH WITH GUSTS TO 70 MPH.

* TIMING: FROM ABOUT MIDNIGHT TONIGHT INTO THE EARLY EVENING
  HOURS FRIDAY. THE STRONGEST WINDS ARE LIKELY BETWEEN 10 AM 
  AND 5 PM FRIDAY. 

* LOCATIONS INCLUDE: INTERSTATE 5 FROM GRAPEVINE THROUGH TEJON 
  PASS.

* IMPACTS: AREAS OF BLOWING DUST WITH SEVERELY REDUCED 
  VISIBILITY...DIFFICULTY STEERING AND CONTROL OF HIGH PROFILE 
  VEHICLES SUCH AS CAMPERS AND TRACTOR TRAILERS...TRAVEL 
  DELAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. WIND GUSTS OF 58 MPH OR STRONGER MAY OCCUR.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

DURFEE

WEATHER.GOV/HANFORD
502 
WWUS76 KHNX 172107 CCA
NPWHNX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HANFORD CA
106 PM PST THU FEB 17 2011

CAZ090-180400-
/O.EXA.KHNX.WI.Y.0008.000000T0000Z-110218T0400Z/
EAST CENTRAL SAN JOAQUIN VALLEY-
106 PM PST THU FEB 17 2011

...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING FOR THE
EAST CENTRAL SAN JOAQUIN VALLEY. 

STRONG AND GUSTY WINDS WILL OCCUR AHEAD OF A DEEPENING STORM
SYSTEM OVER THE EASTERN PACIFIC TODAY.

* WINDS: SOUTHEAST 15 TO 25 MPH WITH GUSTS TO AROUND 45 MPH... 
  ESPECIALLY BELOW THE PASSES...AND CONTINUING PAST SUNSET 
  BEFORE DIMINISHING.

* LOCATIONS INCLUDE: MERCED...CHOWCHILLA...MADERA...FRESNO...
  KERMAN.

* IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ089-091-180400-
/O.CON.KHNX.WI.Y.0008.000000T0000Z-110218T0400Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
106 PM PST THU FEB 17 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING FOR
THE WEST SIDE OF THE SAN JOAQUIN VALLEY. 

STRONG AND GUSTY WINDS WILL OCCUR AHEAD OF A DEEPENING STORM
SYSTEM OVER THE EASTERN PACIFIC TODAY.

* WINDS: SOUTHEAST 15 TO 25 MPH WITH GUSTS TO AROUND 45 MPH... 
  ESPECIALLY BELOW THE PASSES...AND CONTINUING PAST SUNSET 
  BEFORE DIMINISHING.

* LOCATIONS INCLUDE: AVENAL...COALINGA...FIREBAUGH...FIVE
  POINTS... HURON...LEMOORE...PACHECO PASS...COTTONWOOD PASS.

* IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ092-095-180530-
/O.COR.KHNX.HW.A.0002.110218T0800Z-110219T0300Z/
SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS-
106 PM PST THU FEB 17 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM MIDNIGHT PST TONIGHT
THROUGH FRIDAY EVENING FOR THE GRAPEVINE...

A HIGH WIND WATCH FOR THE GRAPEVINE REMAINS IN EFFECT FROM
MIDNIGHT PST TONIGHT THROUGH FRIDAY EVENING FOR THE GRAPEVINE.

* WINDS: SOUTHERLY AT 25 TO 40 MPH WITH GUSTS TO 70 MPH.

* TIMING: FROM ABOUT MIDNIGHT TONIGHT INTO THE EARLY EVENING
  HOURS FRIDAY. THE STRONGEST WINDS ARE LIKELY BETWEEN 10 AM 
  AND 5 PM FRIDAY. 

* LOCATIONS INCLUDE: INTERSTATE 5 FROM GRAPEVINE THROUGH TEJON 
  PASS.

* IMPACTS: AREAS OF BLOWING DUST WITH SEVERELY REDUCED 
  VISIBILITY...DIFFICULTY STEERING AND CONTROL OF HIGH PROFILE 
  VEHICLES SUCH AS CAMPERS AND TRACTOR TRAILERS...TRAVEL 
  DELAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. WIND GUSTS OF 58 MPH OR STRONGER MAY OCCUR.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

DURFEE

WEATHER.GOV/HANFORD
815 
WWUS76 KHNX 180144
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
544 PM PST THU FEB 17 2011

CAZ092-180945-
/O.UPG.KHNX.HW.A.0002.110218T0800Z-110219T0300Z/
/O.NEW.KHNX.HW.W.0002.110218T0800Z-110219T0300Z/
/O.EXA.KHNX.WI.Y.0008.000000T0000Z-110218T0400Z/
SOUTHEASTERN SAN JOAQUIN VALLEY-
544 PM PST THU FEB 17 2011

...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING...
...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM PST
FRIDAY FOR THE GRAPEVINE...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A HIGH WIND
WARNING FOR THE GRAPEVINE...WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO 7 PM PST FRIDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED.
THIS WIND ADVISORY IS IN EFFECT UNTIL 8 PM PST THIS EVENING FOR
THE SOUTHEASTERN SAN JOAQUIN VALLEY. THE HIGH WIND WATCH IS NO
LONGER IN EFFECT FOR THE SOUTHEASTERN SAN JOAQUIN VALLEY. 

* WINDS: SOUTHERLY AT 25 TO 40 MPH WITH GUSTS TO NEAR 80 MPH.

* TIMING: FROM ABOUT MIDNIGHT TONIGHT INTO THE EARLY EVENING 
  HOURS FRIDAY. THE STRONGEST WINDS ARE LIKELY BETWEEN 10 AM 
  AND 5 PM FRIDAY.

* LOCATIONS INCLUDE: INTERSTATE 5 FROM THE HIGHWAY 166 INTERCHANGE
  TO LEBEC...AND HIGHWAY 99 FROM JUST SOUTH OF BAKERSFIELD TO THE
  INTERSTATE 5 MERGE.

* IMPACTS: AREAS OF BLOWING DUST WITH SEVERELY REDUCED
  VISIBILITY...DIFFICULTY STEERING AND CONTROL OF HIGH PROFILE
  VEHICLES SUCH AS CAMPERS AND TRACTOR TRAILERS...TRAVEL DELAYS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY
DAMAGE.

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ095-180945-
/O.UPG.KHNX.HW.A.0002.110218T0800Z-110219T0300Z/
/O.NEW.KHNX.HW.W.0002.110218T0800Z-110219T0300Z/
KERN COUNTY MOUNTAINS-
544 PM PST THU FEB 17 2011

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM PST
FRIDAY FOR THE GRAPEVINE...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A HIGH WIND
WARNING FOR THE GRAPEVINE...WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO 7 PM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT FOR THE KERN COUNTY MOUNTAINS. 

* WINDS: SOUTHERLY AT 25 TO 40 MPH WITH GUSTS TO NEAR 80 MPH.

* TIMING: FROM ABOUT MIDNIGHT TONIGHT INTO THE EARLY EVENING 
  HOURS FRIDAY. THE STRONGEST WINDS ARE LIKELY BETWEEN 10 AM 
  AND 5 PM FRIDAY.

* LOCATIONS INCLUDE: INTERSTATE 5 FROM GRAPEVINE ON THE SAN
  JOAQUIN VALLEY SIDE THROUGH TEJON PASS.

* IMPACTS: AREAS OF BLOWING DUST WITH SEVERELY REDUCED
  VISIBILITY...DIFFICULTY STEERING AND CONTROL OF HIGH PROFILE
  VEHICLES SUCH AS CAMPERS AND TRACTOR TRAILERS...TRAVEL DELAYS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY
DAMAGE.

&&

$$

CAZ089>091-180400-
/O.CON.KHNX.WI.Y.0008.000000T0000Z-110218T0400Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-
544 PM PST THU FEB 17 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING FOR
THE CENTRAL AND SOUTHWESTERN SAN JOAQUIN VALLEY. 

* WINDS: SOUTHEAST 15 TO 25 MPH WITH GUSTS TO AROUND 45 MPH... 
  ESPECIALLY BELOW THE PASSES...AND CONTINUING PAST SUNSET 
  BEFORE DIMINISHING.

* LOCATIONS INCLUDE: AVENAL...COALINGA...FIREBAUGH...FIVE 
  POINTS... HURON...LEMOORE...PACHECO PASS...COTTONWOOD PASS.

* IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

DUDLEY

$$

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this high wind watch went out at Feb 17, 9:43 AM PST, 42 minutes earlier.

Area forecast discussion, Feb 17, 9:43 AM PST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
943 AM PST THU FEB 17 2011

.SYNOPSIS...UNSETTLED WEATHER WILL CONTINUE THROUGHOUT THE REGION
AS ADDITIONAL STORM SYSTEMS ARE SLATED TO IMPACT THE REGION INTO
NEXT WEEK. HEAVY MOUNTAIN SNOW AND VALLEY RAIN ARE POSSIBLE AT
TIMES. GUSTY WINDS ARE EXPECTED ALONG THE WEST SIDE OF THE SAN
JOAQUIN VALLEY LATER THIS MORNING AND INTO THE EARLY EVENING.

&&

.DISCUSSION...WV/IR INDICATING A STRENGTHENING UPPER SHORTWAVE
CURRENTLY CENTERED OFFSHORE NEAR 37N/127W SPREADING INCREASING
PRECIPITATION INTO NORCAL THIS MORNING. RADAR COMPOSITES INDICATE
THAT CURRENTLY THE PRECIPITATION IS BRUSHING NORTHERN MERCED AND
MARIPOSA COUNTIES...AND THE 12Z WRF/GFS AGREE ON SLOWLY PUSHING THE
PRECIPITATION BAND SOUTHWARD TODAY THROUGH THIS EVENING AS THE
SHORTWAVE TRACKS INLAND. THE PASSAGE OF THIS SYSTEM IS EXPECTED TO
BRING INCREASED SOUTHERLY WINDS TO THE WEST SIDE OF THE SAN
JOAQUIN VALLEY THROUGH THIS EVENING WHERE A WIND ADVISORY IS IN
EFFECT FROM 1100 AM PST THIS MORNING TO 800 PM PST THIS EVENING.

MEANWHILE...AS THE PRECIPITATION BAND PUSHES SOUTHWARD
TODAY...SNOWFALL WILL PICKUP UP OVER THE MOUNTAINS ABOVE 4000
FEET. A WINTER STORM WARNING REMAINS IN EFFECT FOR THE SOUTHERN
SIERRA NEVADA FROM THIS AFTERNOON THROUGH FRIDAY AFTERNOON.
HOWEVER...MODEL QPF PROGS NOW KEEP MOST OF THE PRECIPITATION NORTH
OF KINGS CANYON SO WILL KEEP THE WINTER STORM WARNING GOING FOR
THE SOUTHERN SIERRA NEVADA FOR YOSEMITE PARK TO KINGS CANYON BUT
WILL CANCEL THE WARNING FOR THE TULARE COUNTY MOUNTAINS AND THE
KERN COUNTY MOUNTAINS AS MODEL QPF AMOUNTS ARE TOO LOW TO SUPPORT
A WINTER WEATHER HIGHLIGHT FOR THE MENTIONED TIME FRAME.
TEMPERATURES ARE ON TRACK TO REACH PROJECTED MAX/S THIS AFTERNOON
AND WILL LET THE GOING TEMPERATURE FORECAST RIDE AS INCREASING
CLOUD COVER AND A FAIRLY COLD AIRMASS IN PLACE TODAY WILL KEEP
TEMPERATURES BELOW SEASONAL NORMALS.

12Z WRF/GFS ARE INDICATING THE OFFSHORE TROUGH DEEPENING ON FRIDAY
AND FRIDAY NIGHT THEN PUSHING INLAND SATURDAY AND SATURDAY NIGHT.
DOWNSLOPING NEAR THE SOUTH END OF THE VALLEY ON FRIDAY MAY PRODUCE
LOCALLY STRONG WINDS ON FRIDAY AND WILL BE ISSUING A HIGH WIND
WATCH FOR FRIDAY WITH A QUICK MORNING UPDATE FOR THE SOUTH END OF
THE VALLEY. MEANWHILE...A WINTER STORM WATCH REMAINS IN EFFECT FOR
FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON FOR THE SOUTHERN
SIERRA NEVADA AND TEHACHAPI MOUNTAINS WHEN PRECIPITATION IS
EXPECTED TO IMPACT THESE AREAS.

THE MODELS ARE TRENDING WITH LESS INSTABILITY AND CAPE ON SATURDAY
OVER OUR AREA WITH THE TROUGH PASSAGE. WHILE ISOLATED
THUNDERSTORMS WILL BE POSSIBLE OVER THE SAN JOAQUIN VALLEY AND
ADJACENT FOOTHILLS ON SATURDAY AFTERNOON...SEVERE WEATHER IS
UNLIKELY.

THE MEDIUM RANGE MODELS ARE INDICATING THE TROUGH MOVES OUT OF
OUR AREA BY MIDDAY SUNDAY THEN DROP THE NEXT SYSTEM FURTHER OFFSHORE
ON WASHINGTON/S BIRTHDAY. THIS WILL RESULT IN A PERIOD OF DRY
WEATHER FOR OUR AREA WITH DAYTIME TEMPERATURES A BIT WARMER THAT
WHAT IS CURRENTLY PROGGED FOR EARLY NEXT WEEK. THE LOW IS THEN
PROGGED TO PUSH INLAND NEAR THE US/MEXICO BORDER NEXT WEDNESDAY.

&&

.AVIATION...MVFR CEILINGS WITH LOCAL IFR IN PRECIPITATION WILL
OCCUR ALONG THE WEST SLOPES OF THE SIERRA GENERALLY NORTH OF
FRESNO COUNTY THROUGH 18Z FRIDAY. VFR CONDITIONS CAN BE EXPECTED
ELSEWHERE ACROSS THE CENTRAL CALIFORNIA INTERIOR THROUGH 18Z
FRIDAY. ADDITIONALLY...WIND GUSTS OF 35 KNOTS OR GREATER WILL
OCCUR ALONG THE WEST SIDE OF THE SAN JOAQUIN VALLEY THROUGH AT
LEAST 03Z FRIDAY. STRONG SOUTHEAST WINDS IN EXCESS OF 35 KNOTS
WILL DEVELOP AT THE SOUTH END OF THE SAN JOAQUIN VALLEY AND OVER
THE GRAPEVINE BY 15Z FRIDAY.

&&

.AIR QUALITY ISSUES...NONE

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 4 PM PST FRIDAY
CAZ096.

WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
AFTERNOON CAZ095>097.

WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM PST THIS EVENING
FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY IN THE CAZ089-091.

&&

PUBLIC...DS
AVN/FW...DURFEE
SYNOPSIS...TLM

WEATHER.GOV/HANFORD
Hazardous weather outlook, Feb 17, 4:26 AM PST, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
426 AM PST THU FEB 17 2011

CAZ096-097-181230-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
426 AM PST THU FEB 17 2011

...WINTER STORM THIS AFTERNOON THROUGH SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF
THE SOUTHERN SIERRA NEVADA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT FROM 4 PM PST THIS AFTERNOON
UNTIL 4 PM PST FRIDAY. PLEASE REFER TO SFOWSWHNX...OR WMO HEADER
WWUS46 KHNX...FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
UNTIL SATURDAY AFTERNOON. PLEASE REFER TO SFOWSWHNX...OR WMO
HEADER WWUS46 KHNX...FOR MORE DETAILS.

ADDITIONAL STORM SYSTEMS COULD IMPACT THE AREA EARLY NEXT
WEEK...PLEASE STAY TUNED AS FURTHER STATEMENTS MAY BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ095-181230-
KERN COUNTY MOUNTAINS-
426 AM PST THU FEB 17 2011

...WINTER STORM LATER THIS EVENING INTO SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT FROM 10 PM PST TONIGHT UNTIL
4 PM PST FRIDAY. PLEASE REFER TO SFOWSWHNX...OR WMO HEADER WWUS46
KHNX...FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
UNTIL SATURDAY AFTERNOON. PLEASE REFER TO SFOWSWHNX...OR WMO
HEADER WWUS46 KHNX...FOR MORE DETAILS.

ADDITIONAL STORM SYSTEMS COULD IMPACT THE AREA EARLY NEXT
WEEK...PLEASE STAY TUNED AS FURTHER STATEMENTS MAY BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ089-091-181230-
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
426 AM PST THU FEB 17 2011

...GUSTY WINDS LATER THIS MORNING INTO THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WEST SIDE OF THE SAN
JOAQUIN VALLEY.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT FROM 11 AM PST THIS MORNING UNTIL 8
PM PST THIS EVENING. PLEASE REFER TO SFONPWHNX...OR WMO HEADER
WWUS76 KHNX...FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL STORM SYSTEMS COULD IMPACT THE AREA EARLY NEXT
WEEK...PLEASE STAY TUNED AS FURTHER STATEMENTS MAY BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

BSO

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 5:23 PM PSTSpecial Weather StatementHNXFresno67 min
Feb 16, 9:11 PM PSTSpecial Weather StatementHNXFresno49 min
Feb 17, 3:20 AM PSTWinter Storm WarningHNX69 hr

Nearby

High Wind Watches in California, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.